MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL

MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL
Model Number 45-480420
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Migration (4003)
Health Effect - Clinical Codes Chest Tightness/Pressure (2463); Vascular System (Circulation), Impaired (2572)
Date of Event 03/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for evaluation; therefore, a product analysis could not be performed.The root cause cannot be determined.The device was used during the same procedure as was reported in mfr.Report number 2032493-2019-00121, 2032493-2019-00122, 2032493-2019-00123, and 2032493-2019-00125.
 
Event or Problem Description
It was reported that a patient underwent surgical intervention due to coil migration, to surgically remove a previously implanted cook stent zilver or coil fragments.In the afternoon of (b)(6) 2017, the patient called the physician complaining of shortness of breath and chest discomfort.The physician directed the patient to present himself to the (b)(6) medical center emergency room.At the emergency room, doctors performed a battery of tests and scans.Tests showed that the cook biliary stent and terumo azur coil dr.(b)(6) had previously implanted had failed.Instead of staying in place, the zilver stent and coil had moved and were obstructing his right atrium, the right-hand side of his heart.To be sure, one of the stent's coils that was in his pelvis was now in a tertiary pulmonary artery on the right side of the patient's heart furthermore, an x-ray showed that there was a coil in the patient's right lung.Dr.(b)(6) elected to remove the failed stent and azur coil.The patient was subjected to anesthesia and a lengthy procedure to remove the stent and coil debris.After the procedure, the patient was sent to the icu for observation.The following morning, a ct scan showed that the physician and his team had missed a stent fragment in the patient's right heart that still placed his life and well being in danger.The physician determined that the patient was stable enough that he could wait to be seen by the cardiothoracic and cardiology surgeon.On (b)(6)2017, a cardiothoracic and cardiology surgeon evaluated the patient and noted that his condition had failed to improve and that some stent and/or coil fragments were still lodged in the heart, and further surgery was deemed necessary.It was recommended that the patient undergo open bypass surgery to remove the fragments in his heart.Dr.(b)(6) untangled the metallic stent struts and/or coil debris that were lodged in patient's right ventricle.During the surgery, dr.(b)(6) encountered and removed two stent and/or coil fragments, one measuring approximately lcm in diameter, and the other 0.75cm.The patient was discharged from the hospital on (b)(6) 2017.

Brand Name
AZUR 18 PERIPHERAL V-TRAK SYSTEM
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8586910
Report Number2032493-2019-00124
Device Sequence Number1836667
Product Code HCG
UDI-Device Identifier00810170017926
UDI-Public(01)00810170017926(11)161216(17)211130(10)161216LC9
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K090168
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model Number45-480420
Device Catalogue Number45-480420
Device Lot Number161216LC9
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2019
Initial Report FDA Received Date05/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Other; Required Intervention;
Patient Age46 YR